FDA Issues Z-Pack Warning

The Food and Drug Administration has issued a new warning about one of the most popular antibiotics in the US.

FDA experts say Azithromycin, or the Z-Pack, can cause a potentially fatal irregular heart beat in certain patients. Studies show the drug can alter the electrical activity of the heart, which may lead to a condition in which the timing of the heart's contractions becomes irregular.

Those at risk for this side effect include people with a slower than normal heart rate, those who use drugs to treat an irregular heart rhythm, or those with low levels of potassium or magnesium.

While the number of deaths among at-risk patients is low, a recent study found it is 2.5 times higher than normal.




 
We encourage commenting on our stories to give you a chance to express your opinion. We rely upon the online community to report abuse. Repeat violators may be banned from posting comments. CLICK HERE for the witn.com guidelines for posting comments.
powered by Disqus